MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PLUS PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PLUS PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3502600
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 06/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient underwent a breast augmentation with 600cc mentor smooth round moderate plus profile saline breast prosthesis and experienced a deflation on the right side post-operatively.As a result, the patient underwent explantation on (b)(6) 2024 and replaced with a 600cc mentor smooth round moderate plus profile (catalog number 3502600).
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 08, 2024, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 26, 2024, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned sample revealed that the sm mpps dv 600cc breast implant had a crease/fold on the anterior view.  leak testing was performed, according to mentor procedure, and it identified a tear within the crease/fold measuring approximately 0.2 cm.The evaluation determined that the possible cause of the rupture was consistent with normal wear.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Creating wrinkles or folds should be avoided during implantation or other procedures as it can result in deflation at a later time.Breast implants may also simply wear out over time.  as part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.  manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND MODERATE PLUS PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key20455364
Report Number1645337-2024-12061
Device Sequence Number8616219
Product Code FWM
UDI-Device Identifier00081317001492
UDI-Public(01)00081317001492(17)130422(10)5905308
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2013
Device Catalogue Number3502600
Device Lot Number5905308
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer11/08/2024
11/26/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date11/25/2024
11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexUnknown